MAUDE Adverse Event Report: ARTHROCARE CORP. SINU FOAM; SPLINT, INTRANASAL SEPTAL

ARTHROCARE CORP. SINU FOAM; SPLINT, INTRANASAL SEPTAL
Catalog Number RR 650
Health Effect - Clinical Code Fungus (1872)
Date of Event 09/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that another surgery had to be made to remove sinus foam since this caused growth of fungus in nasal cavity.
 
Additional Manufacturer Narrative
Without the return of the product, laboratory results or the requested clinical information we are unable to determine if the patient followed the instruction for use for the stammberger sinu foam.Proper use of the netti pot, or if the reported secretions prior to the 2018 procedure was retained sinu foam.Additionally, there is no evidence to support the smith and nephew product contributed to the reported fungal growth in the patient¿s nasal cavity.Therefore, a root cause of the reported event cannot be determined.The occurrence of nasal cysts and benign polyps are common in patients with chronic sinusitis.The future impact to the patient cannot be determined.
 
Additional Manufacturer Narrative
The product, used for treatment, was not returned for evaluation.A relationship, if any, between the product and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the product in question was not returned for evaluation.Thus, the customer¿s complaint could not be verified, nor could a root cause be determined with confidence.It is possible the product was not sufficiently hydrated with lactated ringer solution or water, which could delay the timeline for product dissolution.It is also possible the patient did not irrigate properly after implantation.

Brand Name
SINU FOAM
Common Device Name
SPLINT, INTRANASAL SEPTAL
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8064155
Report Number3006524618-2018-00590
Device Sequence Number1947046
Product Code LYA
UDI-Device Identifier00817470000412
UDI-Public00817470000412
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRR 650
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer12/18/2018
12/18/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/20/2018
01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;